Alert archive / Virginia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 130, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 14, 2005, 8:32 PM EDT for Wise County, City of Norton, Virginia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2005, 8:32 PM EDT (00:32 UTC)
- Expired
- Jun 14, 2005, 9:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties City of Norton, VA, Wise County, VA
The radar
The Jackson,KY radar (KJKL), 93 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 4:40 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.5 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 809 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1563 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 7:00 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 14, 7:00 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 700 PM EDT TUE JUN 14 2005 .DISCUSSION...STRONG RADIATIONAL HEATING EARLIER THIS AFTERNOON COMBINED WITH LOW LEVEL MOISTURE HAS ALLOW THE AIR MASS TO BECOME MODERATELY UNSTABLE THIS EVENING. RADAR INDICATES A LINE OF THUNDERSTORMS...KICKED OFF FROM AN APPROACHING COLD FRONT...HAS MOVED INTO THE NORTHERN PORTION OF THE MRX CWA. THE STRONGEST OF THESE STORMS HAS THE POTENTIAL OF SMALL HAIL AND STRONG GUSTY WINDS. THE STORMS SHOULD WEAK WITH SUNSET. THE FRONT SHOULD MOVE THROUGH AROUND 06Z TO 09Z TONIGHT. BEHIND THE FRONT...A DRY...MORE STABLE AIR MASS WILL MOVE IN WITH SLIGHTLY COOLER AIR SLOWLY FILTERING IN FOR THURSDAY AND FRIDAY. ALL LOOKS GOOD IN THE CURRENT FORECAST...WILL UPDATE LATE EVENING TO REMOVE EVENING/MIDNIGHT WORDING. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 70 91 64 87 / 40 10 10 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 68 89 62 84 / 40 10 10 10 OAK RIDGE, TN 67 89 62 84 / 40 10 10 10 TRI CITIES AIRPORT, TN 65 87 59 79 / 40 10 20 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && MJB
Hazardous weather outlook, Jun 14, 4:50 AM EDT, 15 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 450 AM EDT TUE JUN 14 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-151100- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 450 AM EDT (350 AM CDT) TUE JUN 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... A WEAK COLD FRONT WILL MOVE THROUGH THE AREA LATE TONIGHT AND EARLY WEDNESDAY. AHEAD OF THE FRONT...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON HOURS. A VERY WARM...HUMID AND UNSTABLE AIRMASS ACROSS THE REGION WILL ALLOW FOR THE POSSIBILITY OF THUNDERSTORMS TO REACH SEVERE LIMITS. THE MAIN THREATS FROM THE STORMS WILL BE STRONG DAMAGING DOWNBURST WINDS...HAIL UP TO THE SIZE OF QUARTERS...DEADLY CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN (WEDNESDAY THROUGH MONDAY)... A RIDGE OF HIGH PRESSURE WILL BUILD IN ACROSS THE REGION THURSDAY PROVIDING FOR PARTLY CLOUDY SKIES AND TRANQUIL WEATHER CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING IF SOME OF THE STORMS REACH SEVERE LIMITS. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. TD
In the hours before
Special weather statement, Jun 14, 6:10 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 610 PM EDT TUE JUN 14 2005 TNZ012-142300- SCOTT TN- 610 PM EDT TUE JUN 14 2005 ...GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL AFFECT SCOTT COUNTY THROUGH 7 PM... STRONG WINDS UP TO 40 MPH WILL BE POSSIBLE ACROSS SCOTT COUNTY THROUGH 7 PM AS STRONG THUNDERSTORMS MOVE EAST AROUND 35 MPH. LOCAL HEAVY RAINFALL WILL ALSO BE POSSIBLE WHICH COULD CAUSE SOME MINOR FLOODING OF SMALL STREAMS AND STREETS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES ON THIS DEVELOPING WEATHER SITUATION. DMG
Special weather statement, Jun 14, 6:45 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 645 PM EDT TUE JUN 14 2005 TNZ013-142330- CAMPBELL- 645 PM EDT TUE JUN 14 2005 ...GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL AFFECT NORTHERN CAMPBELL COUNTY THROUGH 730 PM... STRONG WINDS UP TO 40 MPH WILL BE POSSIBLE ACROSS NORTHERN CAMPBELL COUNTY THROUGH 730 PM AS STRONG THUNDERSTORMS MOVE EAST AROUND 35 MPH. LOCAL HEAVY RAINFALL WILL ALSO BE POSSIBLE WHICH COULD CAUSE SOME MINOR FLOODING OF SMALL STREAMS AND STREETS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES ON THIS WEATHER SITUATION. DMG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:16 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 44 min |
| Jun 14, 8:25 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Grainger | 50 min |
| Jun 14, 8:28 PM EDT | Severe Thunderstorm Warning | MRX | Hawkins | 47 min |
| Jun 14, 8:38 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell | 53 min |
| Jun 14, 8:57 PM EDT | Severe Thunderstorm Warning | MRX | Roane | 33 min |
| Jun 14, 9:08 PM EDT | Severe Thunderstorm Warning | MRX | Knox, Union | 52 min |
| Jun 14, 10:22 PM EDT | Severe Thunderstorm Warning | MRX | Roane | 31 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.